MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M 40/0, TAPER 12/14; BIOLOX DELTA HEAD

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M 40/0, TAPER 12/14; BIOLOX DELTA HEAD
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical product : g7 pps ltd acetabular shl 60g; catalog no#: 010000667; lot#: 6202635; g7 neutral e1 liner 40mm g; catalog no#: 010000865; lot#: 6279163; modular femoral stem press-fit plasma sprayed cementless size 13.5; catalog no#: 00771301300; lot#: 64025721; therapy date: unknown.The manufacturer did not receive x-rays for review.Where lot numbers were received, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient is implanted on the right side and is scheduled for a revision surgery due to pain and squeaking noise.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Additional: h2, h6.Correction: b4, g4, g7, h10.Event summary: it was reported that the patient was implanted in the right hip with a biolox head on (b)(6) 2018 and revised on the (b)(6) 2019 due to pain and severe squeaking.The pain and severe squeaking have been noted as starting to occur not long after initial surgery.Review of received data patient call notes received dated (b)(6) 2019.It rules out the case of a trauma incident.Testing of a potential metal allergy and potential infection have been ruled out negative.Extract from clinic notes received through the sales rep.List of implanted products in primary and revision surgery received.Event of pain and squeaking confirmed in notes.Medical records were not provided.Devices analysis no product was returned to zimmer biomet for in-depth analysis.Review of product documentation this device is intended for treatment.The compatibility check was performed from (b)(4) and showed that the product combination was approved by zimmer biomet.Dhr review: the quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Raw material certificate reviewed on: (b)(6) 2020.The review showed that the specifications were met.The investigation results did not identify a non-conformance or a complaint out of box (coob).Conclusion summary it was reported that the patient was implanted in the right hip with a biolox head on the (b)(6) 2018 and revised on the (b)(6) 2019 due to pain and severe squeaking.The pain and severe squeaking have been noted as starting to occur not long after initial surgery.Neither devices nor photos of the explanted implant were received; therefore, the condition of the components are unknown.Medical records were not provided; patient factors that may affect the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.As noted by the patient through e-mail communication, "the reason for the noise is that it looked like the stem extension was rubbing against the outer edge of the cup".This could possibly indicate notching of the femoral stem neck.However, with neither x-rays nor explants at hand this cannot be evaluated.The reason for the squeaking could be multifactorial, with contributing factors possibly coming from the patient, the implant or the surgical procedure.The pain sustained by the patient cannot be related to a single specific failure mode.Therefore, based on the available information, we were not able to identify an exact root cause.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, M 40/0, TAPER 12/14
Common Device Name
BIOLOX DELTA HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8949661
Report Number0009613350-2019-00549
Device Sequence Number19525282
Product Code LZO
UDI-Device Identifier00889024430402
UDI-Public00889024430402
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-040-02
Device Lot Number2935333
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;